My salicylate sensitive daughter had a tooth removed under general and we were told to use Savacol mouthwash 3 times daily for a week post surgery to keep the stitches infection free.

I've noticed her eczema has returned with a vengeance and a red anus ring as well as deplorable behaviour. Savacol is marketed as an antiseptic and alcohol free, with no other ingredients listed than the main ingredient chlorhexidine gluconate.  It reeks of mint and is bright blue coloured liquid. Although she is only gargling with this mouthwash and not drinking it per se, I am wondering if this could be the culprit. - J

Sue's comment: you don't have to swallow mouthwash to be affected by additives and strong flavours. They can be absorbed through the mucous membranes lining the mouth. It's the same problem as toothpaste, you can see similar stories on our Toothpaste factsheet http://www.fedup.com.au/factsheets/support-factsheets/toothpaste

I hate the way the  pharmaceutical industry has stopped listing nasty additives. Putting profits ahead of consumer safety as usual. It's best to follow RPAH advice at all times: "Avoid unnecessary medication". Consider home remedies first. When I had a wisdom tooth removed recently, I was told to gargle with salt water and use icepacks for pain. Both worked really well and were failsafe.

Joomla SEF URLs by Artio